Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 55, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 29, 2005, 3:36 PM CDT for Hancock County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 3:36 PM CDT (20:36 UTC)
- Expired
- May 29, 2005, 4:02 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Hancock County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 8:00 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 292036
TORLIX
MSC045-292100-
/O.NEW.KLIX.TO.W.0055.050529T2036Z-050529T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
LOUIS
* UNTIL 400 PM CDT
* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WAVELAND...
MOVING EAST AT 20 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
DIAMONDHEAD BY 345 PM CDT
BAY ST. LOUIS BY 350 PM CDT
STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY
BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN
THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST
LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.
LAT...LON 3023 8952 3039 8952 3040 8934 3037 8934
3032 8931 3028 8936 3027 8940 3025 8941
3024 8940 3022 8943
$$1 follow-up statement
000
WWUS54 KLIX 292102
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
403 PM CDT SUN MAY 29 2005
MSC045-292113-
/O.EXP.KLIX.TO.W.0055.000000T0000Z-050529T2100Z/
HANCOCK MS-
403 PM CDT SUN MAY 29 2005
...THE TORNADO WARNING FOR HANCOCK COUNTY EXPIRED AT 400 PM CDT...
LAT...LON 3023 8952 3039 8952 3040 8934 3037 8934
3032 8931 3028 8936 3027 8940 3025 8941
3024 8940 3022 8943
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 29, 8:30 AM CDT, 7 hours 6 minutes earlier.
Area forecast discussion, May 29, 8:30 AM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 830 AM CDT SUN MAY 29 2005 .UPDATE... QUICK UPDATE OF ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE FORECAST AREA THROUGH 400 PM INCLUDING THE COASTAL WATERS. LARGE AREA OF STORMS OVER SW LA AT THIS TIME HEADING THIS WAY AS WELL AS MORE ACTIVITY BEGINNING TO DEVELOP AHEAD OF THE MAIN LINE ACROSS SC LA. WILL MAKE FOR AN INTERESTING/WET AFTERNOON. && .DISCUSSION... COMPARATIVELY SPEAKING...MONDAY WILL BE BY FAR THE WETTEST DAY BETWEEN TODAY AND MEMORIAL DAY. COULD HAVE EASILY WENT WITH 100% COVERAGE FOR MEMORIAL DAY BUT DECIDED TO KEEP IT CATEGORICAL NORTH AND LIKELY SOUTH SINCE IT SHOULDNT RAIN ALL DAY BUT A GOOD PORTION OF IT. MID LEVEL RIDGING THAT HAS BROUGHT DROUGHT CONDITION WILL BE FORCED TO THE EAST FOR THE NEXT SEVERAL DAYS BUT SHOULD STILL SHOW ITSELF OVER THE EASTERN MOST PORTION OF THE AREA AND POPS HAVE BEEN CONFIGURED WITH THIS IN MIND. TODAY WILL SHOW THAT TRANSITION TAKING PLACE. SH/TS BEGINNING TO FIRE THIS MORNING IN RESPONSE TO A STRONG SHORT WAVE MOVING NORTH OF THE AREA AND THE LEFT FRONT QUAD OF A MODERATE JET BEGINNING TO NOSE INTO THE AREA FROM THE SW. SH/TS WILL CONTINUE TO INCREASE THROUGH THE DAY TODAY WITH A FEW POSSIBLY ACHIEVING SEVERITY ESPECIALLY IF THEY CAN TAKE ADVANTAGE OF ANY STRONG HEATING. THE UNUSUALLY STRONG UPPER LOW MOVING EAST THIS MORNING ACROSS NORTHERN MEXICO WILL BE RESPONSIBLE FOR EJECTING THESE SHORT WAVES IN THE MID LEVELS ACROSS THE REGION FOR THE NEXT SEVERAL DAYS. A SFC FRONT SFC REFLECTION OF THE MID LEVEL LOW WILL BE MOVING INTO THE AREA BEFORE BECOMING STATIONARY KEEPING A FOCUSING MECHANISM ACROSS THE AREA AFTER MONDAY. THIS SHOULD BE GOOD FOR US SINCE WE NEED SEVERAL DAYS OF RAIN. THE STRONGEST RAIN MAKING PROCESSES WILL BE HERE UNFORTUNATELY FOR MEMORIAL DAY BUT I THINK WE WILL TAKE WHAT WE CAN WHEN IT DECIDES TO OCCUR. && .PRELIMINARY POINT TEMPS/POPS... MCB 84 69 83 70 / 80 50 80 60 BTR 85 71 83 72 / 60 50 80 50 MSY 87 75 85 73 / 40 50 70 40 GPT 88 74 84 72 / 30 50 60 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 17/8
In the hours before
Special weather statement, May 29, 10:56 AM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1056 AM CDT SUN MAY 29 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291800- AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA- EAST FELICIANA LA-HANCOCK MS-HARRISON MS-IBERVILLE LA-JACKSON MS- LIVINGSTON LA-LOWER JEFFERSON LA-LOWER LAFOURCHE LA- LOWER PLAQUEMINES LA-LOWER ST. BERNARD LA-LOWER TERREBONNE LA- ORLEANS LA-PEARL RIVER MS-PIKE MS-POINTE COUPEE LA-ST. CHARLES LA- ST. HELENA LA-ST. JAMES LA-ST. JOHN THE BAPTIST LA-ST. TAMMANY LA- TANGIPAHOA LA-UPPER JEFFERSON LA-UPPER LAFOURCHE LA- UPPER PLAQUEMINES LA-UPPER ST. BERNARD LA-UPPER TERREBONNE LA- WALTHALL MS-WASHINGTON LA-WEST BATON ROUGE LA-WEST FELICIANA LA- WILKINSON MS- 1056 AM CDT SUN MAY 29 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL BE SPREADING ACROSS MUCH OF EAST-CENTRAL AND SOUTHEAST LOUISIANA...SOUTHERN AND COASTAL MISSISSIPPI THROUGH THE EARLY AFTERNOON HOURS. WHILE THE MAIN CONCERNS WILL BE MUCH NEEDED RAINFALL...SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL BETWEEN PENNY AND HALF DOLLAR SIZES...WIND GUSTS BETWEEN 40 AND 60 MPH AND OCCASIONAL TO FREQUENT LIGHTNING FROM 11 AM THROUGH 1 PM. RAINFALL MAY BECOME LOCALLY HEAVY BUT DUE TO EXTENSIVE DRY CONDITIONS...FLOODING IS NOT ANTICIPATED. ENSURE STORM DRAINS ARE CLEARED OF DEBRIS TO ALLOW FOR ADEQUATE DRAINAGE. STAY TUNED TO LOCAL TV...RADIO AND NOAA WEATHER RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THIS BUSY WEATHER DAY. 24
Local storm report, May 29, 12:34 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1234 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG MAGNOLIA 31.15N 90.46W
05/29/2005 PIKE MS EMERGENCY MNGR
REPORTED TREES DOWN IN AND NORTH OF MAGNOLIA.
&&
RICKSSpecial weather statement, May 29, 12:57 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1257 PM CDT SUN MAY 29 2005 LAZ034>040-046>050-056>070-MSZ068>070-080-291815- AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA- EAST FELICIANA LA-HANCOCK MS-IBERVILLE LA-LIVINGSTON LA- LOWER JEFFERSON LA-LOWER LAFOURCHE LA-LOWER PLAQUEMINES LA- LOWER ST. BERNARD LA-LOWER TERREBONNE LA-ORLEANS LA-PIKE MS- POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA- ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA- UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA- UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA- WEST BATON ROUGE LA-WEST FELICIANA LA-WILKINSON MS- 1257 PM CDT SUN MAY 29 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 347 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEAST LOUISIANA AND SOUTWEST MISSISSIPPI HAS BEEN CANCELLED. THE FOLLOWING PARISHES IN LOUISIANA ARE NO LONGER IN THE WATCH... POINTE COUPEE...WEST FELICIANA...EAST FELICIANA...ST HELENA...TANGIPAHOA...ST TAMMANY...LIVINGSTON...EAST BATON ROUGE...WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSUMPTION...ST JAMES...ST JOHN THE BAPTIST...ST CHARLES...JEFFERSON...ORLEANS...ST BERNARD...PLAQUEMINES...TERREBONNE AND LAFOURCHE. IN MISSISSIPPI...THE FOLLOWING COUNTIES ARE NO LONGER IN THE WATCH... WILKINSON...AMITE AND PIKE. HANCOCK COUNTY MISSISSIPPI REMAINS IN WATCH NUMBER 347 UNTIL 4 PM BUT WILL LIKELY BE CANCELLED IN THE NEXT HOUR. 24
Special weather statement, May 29, 1:59 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 159 PM CDT SUN MAY 29 2005 MSZ080-291900- HANCOCK MS- 159 PM CDT SUN MAY 29 2005 SEVERE THUNDERSTORM WATCH NUMBER 347 IS NO LONGER IN EFFECT FOR HANCOCK COUNTY MISSISSIPPI. 24
Special weather statement, May 29, 2:54 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 254 PM CDT SUN MAY 29 2005 LAZ034>040-046>050-056>065-MSZ077-080-292200- ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-EAST FELICIANA LA- HANCOCK MS-IBERVILLE LA-LIVINGSTON LA-ORLEANS LA-PEARL RIVER MS- POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA- ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA- UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA- UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA- WEST BATON ROUGE LA-WEST FELICIANA LA- 254 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORMS DEVELOP ONCE AGAIN ACROSS THE AREA... A VERY UNSTABLE AND UNSETTLED AIRMASS IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE APPROACHING THE AREA FROM THE TEXAS COAST CONTINUES TO PRODUCE NEW THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AT 254 PM CDT...RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING FROM LIVONIA TO BATON ROUGE TO NEAR NEW ORLEANS. OTHERS WERE RAPIDLY DEVELOPING FROM MANDEVILLE TO CENTRAL HANCOCK COUNTY MISSISSIPPI. MEANWHILE...SATELLITE IMAGERY INDICATED A DISTINCTIVE UPPER LEVEL LOW PRESSURE SYSTEM MOVING ALONG THE TEXAS COASTAL PLAINS NEAR VICTORIA TEXAS. THIS SYSTEM WILL MAKE CONDITIONS FAVORABLE FOR HEAVY RAINS AND STRONG THUNDERSTORMS TO CONTINUE THROUGHOUT THE NIGHT AND INTO MEMORIAL DAY. IN THE SHORT-TERM EXPECT BRIEF HEAVY RAINS AND FREQUENT LIGHTNING FROM MOST OF THE STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH CAN BE GENERATED AND SMALL HAIL MAY ALSO FALL FROM SOME OF THE STRONGER STORMS. TOWARDS MIDNIGHT AND THROUGH DAYBREAK MONDAY...SOME OF THE STORMS MAY ONCE AGAIN BECOME SEVERE WITH LARGER HAIL AND DESTRUCTIVE WINDS. RAINFALL MAY PERSIST CONSIDERABLY LONGER AND POSE A MINOR FLOOD THREAT FROM TRAINING EFFECTS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE REMAINDER OF THIS AFTERNOON AND DURING THE OVERNIGHT HOURS. 24
Local storm report, May 29, 3:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TORNADO 15 N KILN 30.63N 89.43W
05/29/2005 HANCOCK MS EMERGENCY MNGR
SIGHTING OF A BRIEF TOUCHDOWN AND LIFTED BACK UP NEAR THE
INTERSECTION OF HIGHWAY 603 AND 53 NEAR NECAISE.
0308 PM FUNNEL CLOUD 5 NE DESTREHAN 30.01N 90.31W
05/29/2005 ST. CHARLES LA EMERGENCY MNGR
SPOTTED BY MOTORIST FROM THE I-310 BRIDGE LOOKING
NORTHEAST. REPORTED AS DECENDING THEN LIFTED.
&&
RICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:58 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 53 min |
| May 29, 12:39 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 36 min |
| May 29, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 49 min |
| May 29, 4:20 PM CDT | Tornado Warning | LIX | Harrison | 28 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 28 min |
| May 29, 5:40 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 50 min |
| May 29, 5:49 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 116 min |
| May 29, 6:19 PM CDT | Tornado Warning | LIX | Amite | 41 min |
| May 29, 6:50 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 55 min |
| May 29, 6:58 PM CDT | Tornado Warning | LIX | Pike | 47 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.